Georgia, 2013Flash Flooding and Damaging Wind in Georgia, July 3, 2013
July 3, 2013 · NWS FFC · 10 events in 10 counties and zones
A broad area of surface low pressure was in place from Alabama through the Ohio Valley, with a strong upper level system over the Missouri Valley. The upper low retrograded to the west during the day on the 3rd while additional deep moisture pushed into the area from the Caribbean.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $103,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad area of surface low pressure was in place from Alabama through the Ohio Valley, with a strong upper level system over the Missouri Valley. The upper low retrograded to the west during the day on the 3rd while additional deep moisture pushed into the area from the Caribbean. Showers and embedded thunderstorms developed during the afternoon, and with strong winds aloft associated with the upper low, some of the thunderstorms became strong, with one severe thunderstorm in central Georgia. With saturated soils already in place, the additional rain on the 3rd led to additional flash flooding across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 3, 9:25 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 3, 9:25 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 AM EDT WED JUL 3 2013
.UPDATE...
AXIS OF HEAVY RAIN BEGINNING TO SET UP ACROSS THE WESTERN HALF OF
THE CWFA. MAIN UPDATES THIS MORNING WERE TO TRY AND CAPTURE TRENDS
WITHIN THE POP GRIDS. ALSO POPULATED WITH THE LATEST HPC QPF GRIDS
AND MADE MINOR ADJUSTMENTS.
NO CHANGES TO THE FLOOD WATCH NEEDED.
&&
&&
.PREV DISCUSSION... /ISSUED 727 AM EDT WED JUL 3 2013/
PREV DISCUSSION... /ISSUED 430 AM EDT WED JUL 3 2013/
SHORT TERM /TODAY THROUGH THURSDAY/...
LATEST SURFACE ANALYSIS CONTINUES TO INDICATE A BROAD AREA OF LOW
PRESSURE FROM ALABAMA THROUGH THE OHIO VALLEY WITH LOCALIZED
CENTERS NOW OVER THE NORTHERN GULF. THIS IS IN RESPONSE TO STRONG
UPPER LEVEL SYSTEM CENTERED OVER THE MISSOURI VALLEY WITH
TROUGHING EXTENDING OVER MOST OF THE DEEP SOUTH. RESULT TONIGHT
HAS BEEN THE DEVELOPMENT OF NORTH TO SOUTH ORIENTED BANDS OF
MODERATE TO HEAVY RAIN...MOST OF WHICH HOWEVER HAVE REMAINED JUST
OUTSIDE THE LOCAL AREA AND INSTEAD OVER ALABAMA.
FOR TODAY...UPPER LOW WILL CONTINUE TO SLOWLY RETROGRADE WEST AS
DEEP LAYER MOISTURE CONTINUES TO GET PUMPED IN TO THE AREA WITH A
FETCH OFF THE CARIBBEAN. AS A RESULT...WE WILL SEE PWATS IN EXCESS
OF 2 INCHES FOR MOST AREAS. WITH NAM12 AND GFS MAXING OUT AT 2.2
WHICH IS IN THE 99 PERCENTILE FOR THIS TIME OF YEAR. EXPECTING
SHOWERS TO DEVELOP RAPIDLY OVER EASTERN ZONES BY MID MORNING WITH
EMBEDDED THUNDERSTORMS. THIS ZONE WILL TRANSITION WEST THROUGH THE
AFTERNOON WITH THE EXCEPTION OF THE NORTHEAST MOUNTAINS WHERE
SOUTHERLY FETCH WILL KEEP HIGH POPS THERE THROUGHOUT THE DAY. HAVE
GONE CATEGORICAL FOR AFOREMENTIONED WEST ZONES AND NORTHEAST
MOUNTAINS WITH THUNDERSTORM COVERAGE INCREASING TO SCT BY
AFTERNOON.
MODELS NOW INDICATING STRONG LOW LEVEL WIND CORE OF 60 KTS AT
850MB MOVING OFF THE GULF OF MEXICO LATE TONIGHT AND THEN
SPREADING NORTHWARD ALONG THE GEORGIA AND ALABAMA BORDER. ALTHOUGH
INSTABILITY WILL NOT BE THE STRONGEST DURING THIS TIMEFRAME...FEEL
PRECIPITATION LOADING WILL BE ABLE TO BRING SOME OF THIS WIND CORE
TO THE SURFACE AND RESULT IN STRONG WINDS WITH THE MORE ROBUST
CORES. IN ADDITION...LOW LEVEL HELICITY IS MAXIMIZED IN THIS SAME
ZONE IN FAVORABLE POSITION JUST NORTH OF DEVELOPING SURFACE LOW.
AGAIN...NOT SURE HOW MUCH WILL BE SURFACE BASED AT THIS POINT BUT
WILL DEFINITELY HAVE ROTATING STORM AND WILL NEED TO MONITOR
TORNADO POTENTIAL CLOSELY.
THROUGH THE REMAINDER OF THE SHORT TERM...MODELS CONTINUE TO TREND
SLIGHTLY WEST WITH MAIN LIFT AND MOISTURE CORE FOR JULY 4TH. FEEL
WESTERN ZONES FROM COLUMBUS TO LA GRANGE TO DALTON WILL BE UNDER
THE GUN FOR CONTINUED HEAVY RAINFALL BUT EASTERN ZONES MAY SEE
MARGINAL IMPROVEMENT IN THE FORM OF BREAKS FROM PRECIP FROM TIME
TO TIME. SO BOTTOM LINE IS IT STILL LOOKS LIKE A WASHOUT FOR
WESTERN ZONES BUT THE FURTHER EAST YOU GO...THE MORE UNCERTAINTY
EXISTS WRT AMOUNT AND DURATION OF PRECIP.
DEESE
LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
VERY LARGE AND STRONG UPPER LEVEL TROUGH IN PLACE JUST WEST OF THE
MISSISSIPPI RIVER VALLEY WILL CONTINUE TO CONTROL THE WEATHER
PATTERN THROUGH MOST OF THE EXTENDED. THIS RETROGRADING UPPER
TROUGH IS EXPECTED TO BE CENTERED OVER THE CENTRAL PLAINS STATES BY
THU NIGHT AS A STRENGTHENING UPPER HIGH MOVES ONSHORE THE MID
ATLANTIC COAST. THIS PATTERN WILL KEEP GA IN VERY MOIST SOUTHERLY
FLOW THROUGH THE WEEKEND. THE FORECAST MODELS ARE SHOWING A PLUME
OF RICH MONSOONAL LIKE MOISTURE MOVING ONSHORE THE GA/SC/NC COAST
IN THE SHORT TERM THEN SPREADING WEST ACROSS THE REST OF THE
REGION THROUGH THE BEGINNING OF NEXT WEEK. THIS PATTERN WILL PUT
GA RIGHT UNDER THIS PLUME THU THROUGH SAT. THE MODELS ARE SHOWING
PW VALUES INCREASING TO NEAR 2 INCHES BY 00Z THU AND STAYING THERE
THROUGH 00Z TUE OF NEXT WEEK. THE WPC 3 TO 5 DAY QPF TOTALS ARE STILL
SHOWING 2 TO 4 INCH TOTALS ACROSS THE STATE WITH ISOLATED HIGHER
AMOUNTS. BOTH THE GFS AND ECMWF SHOW THE AXIS OF THIS PLUME
SHIFTING WEST OF THE STATE BY SUNDAY MORNING...BUT GA STILL STAYS
IN MOIST FLOW. BOTH THE GFS AND ECMWF HAVE BEEN ADVERTISING THIS
WEATHER PATTERN FOR ABOUT 5 DAY NOW SO CONFIDENCE IN THIS
OCCURRING IS VERY HIGH.
01
HYDROLOGY...FLOOD WATCH STILL LOOKS GOOD FOR THE AREA. LATEST
STORM TOTAL QPF FOR THE EVENT LARGELY THE SAME WITH JUST OVER 3
INCHES FOR THE NORTHEAST MOUNTAINS AND A SOLID 2.5 TO 2.75 FOR THE
WESTERN ZONES THROUGH THE SHORT TERM.
AVIATION...
12Z UPDATE...
CIGS HAVE BEEN A LITTLE HIGHER THAN EXPECTED THUS FAR AT THE ATL
AREA TERMINALS WITH MOST SITES COMING IN MVFR. PASSING -RA SHOWERS
HAVE KEPT LOW LEVELS MIXED JUST ENOUGH TO PRECLUDE LOWER CIGS BUT
A BRIEF STINT OF IFR REMAINS POSSIBLE THROUGH 14Z. SHRA AND TSRA
WILL BE ON THE INCREASE FOR THE REMAINDER OF TODAY AND HAVE OPTED
TO GO WITH PREDOMINANT SHRA WITH PROB30 TSRA AT ALL SITES. SHOULD
BE A BRIEF BREAK TO THE SUSTAINED SHRA DURING THE OVERNIGHT PERIOD
BUT LIFR CIGS WILL DEVELOP QUICKLY IN ITS PLACE.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON TSRA CHANCES AND TIMING.
HIGH ON REMAINING ELEMENTS.
DEESE
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 83 70 83 70 / 100 100 100 70
ATLANTA 80 69 79 68 / 100 100 100 90
BLAIRSVILLE 77 65 75 67 / 100 100 100 100
CARTERSVILLE 84 69 81 71 / 100 100 100 100
COLUMBUS 83 71 83 71 / 100 100 100 80
GAINESVILLE 81 69 79 68 / 100 100 100 90
MACON 85 72 85 72 / 100 100 100 60
ROME 85 70 82 71 / 100 100 100 100
PEACHTREE CITY 81 70 80 70 / 100 100 100 90
VIDALIA 86 72 88 73 / 80 80 70 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.
&&
UPDATE...LISTEMAA
Hazardous weather outlook, Jul 3, 5:24 AM EST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EDT WED JUL 3 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
624 AM EDT WED JUL 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
LARGE UPPER LEVEL TROUGH CENTERED JUST WEST OF THE MISSISSIPPI
RIVER VALLEY IS PUMPING MOISTURE LADEN AIR FROM THE GULF AND
ATLANTIC ACROSS NORTH AND CENTRAL GEORGIA. THIS MOIST FLOW PATTERN
IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. WITH DEWPOINTS IN THE
UPPER 60S TO LOWER 70S AND INSTABILITIES INCREASING THROUGH THE
AFTERNOON HOURS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA TODAY. THESE STORMS MAY TRAIN OVER
AREAS THAT HAVE ALREADY RECEIVED 2 OR MORE INCHES OF PRECIPITATION
ALL READY. IF THIS OCCURS...RIVER AND FLASH FLOODING WILL BE AN
ISSUE TODAY.
WEATHER HAZARDS EXPECTED...
THE PRIMARY THREATS WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 50
MPH OR GREATER...HEAVY RAINFALL...FLASH FLOODING...AND HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
...PROLONGED HEAVY RAINFALL EVENT LIKELY WEDNESDAY THROUGH
SATURDAY...
A PLUME OF RICH MOISTURE AND UNSEASONABLY STRONG UPPER LEVEL FLOW
WEDNESDAY THROUGH SUNDAY WILL ALLOW FOR STRONG TO SEVERE STORMS
TO DEVELOP ACROSS THE STATE. A FLASH FLOOD WATCH IS IN EFFECT FOR
NORTH AND CENTRAL GEORGIA FOR GENERALLY WEDNESDAY THROUGH FRIDAY
MORNING. PERSONS PLANNING OUTDOOR ACTIVITIES DURING THIS
TIME...INCLUDING FOURTH OF JULY EVENTS...SHOULD MONITOR THE LATEST
FORECASTS.
WEATHER HAZARDS EXPECTED...
VERY HEAVY RAINFALL...FLASH FLOODING...PROLONGED RIVER FLOODING...FREQUENT
DANGEROUS LIGHTNING...WIND GUSTS TO 60 MPH OR GREATER AND HAIL
WILL BE POSSIBLE WITH STORMS WEDNESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 3, 8:51 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 AM EDT WED JUL 3 2013
GAZ030-041-031445-
951 AM EDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND HARALSON
COUNTIES UNTIL 1045 AM EDT...
AT 946 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY RAIN OVER EUBANK LAKE...MOVING NORTH AT 30 MPH.
RAINFALL AMOUNTS OF 2.5 TO 3 INCHES OR MORE HAVE OCCURRED SINCE 830
AM EDT...AND ADDITIONAL AMOUNTS OF 0.5 TO 1.0 INCHES CAN BE
EXPECTED. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS POLK AND HARALSON COUNTIES...INCLUDING AREAS
AROUND BREMEN...WACO...BUCHANAN...TALLAPOOSA...DRAKETOWN...
FELTON...EUBANK LAKE...ANTIOCH...CEDARTOWN...BRASWELL...FISH
CREEK...VAN WERT...ROCKMART AND ARAGON. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING. DRIVERS SHOULD USE CAUTION ON FLOODED ROADWAYS. DO
NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3409 8514 3408 8492 3396 8497 3395 8505
3391 8505 3390 8503 3382 8504 3370 8508
3369 8511 3370 8515 3365 8529 3366 8534
3393 8540
TIME...MOT...LOC 1348Z 202DEG 28KT 3388 8512Event by event
8 flash flood, 1 strong wind, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Coweta
- When
- July 3, 12:00 PM EST to 4:00 PM EST
- Where
- Coweta County, 0.29 mi E of Roscoe to 5.41 mi WNW of Grantville
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 33.501, -84.815
Flood waters from several creeks in central Coweta County affected a few athletic areas including the soccer fields off of Georgia Highway 34. The White Oak Creek flooded portions of the Summergrove Golf Course and the water reached the garage of a home on the east side of Newnan.
Flash Flood, Haralson
- When
- July 3, 12:00 PM EST to 5:00 PM EST
- Where
- Haralson County, 1.12 mi WNW of Dugdown to 2.81 mi S of Hooper
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.887, -85.268
A couple of creeks were temporarily out of their banks and caused two roads to be closed due to flooding in a portion of central Haralson County.
Flash Flood, Fulton
- When
- July 3, 1:10 PM EST to 5:00 PM EST
- Where
- Fulton County, 3.8 mi SW of (Fty)fulton Co Arpt to 2.29 mi N of Goodes
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.740, -84.565
The public reported flood waters from a stream overflowed a portion of Colorado Trail SW with at least 6 inches of water. The flooding occurred 6 miles west of East Point.
Strong Wind, Cherokee
- When
- July 3, 1:38 PM EST to 1:45 PM EST
- Where
- Cherokee forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
The Cherokee County Emergency Manager reported trees down across the county mainly due to the excessive rainfall and saturated ground.
Flash Flood, Forsyth
- When
- July 3, 1:46 PM EST to 7:15 PM EST
- Where
- Forsyth County, 2.15 mi NNW of Cumming to 0.57 mi SSW of Drew
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Other Federal Agency
- Coordinates
- 34.230, -84.160
The stage height at a USGS stream gage on the Big Creek at Atlanta Highway around 6 miles southwest of Cumming reached flood stage of 6 feet. The creek crest at 7.5 feet. Minor flooding occurred in the woodlands and walking paths of the The Big Creek Greenway.
Flash Flood, Dawson
- When
- July 3, 2:45 PM EST to 7:15 PM EST
- Where
- Dawson County, 1.87 mi ESE of Amicalola to 3.25 mi WNW of Afton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.536, -84.222
The emergency manager reported a stream overflowed a portion of Joe Chester Road with at least a foot of water.
Flash Flood, Union
- When
- July 3, 3:15 PM EST to 9:30 PM EST
- Where
- Union County, 2.12 mi WSW of Gaddistown to 2.63 mi E of Suches
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 34.685, -84.112
The emergency manager reported several creeks and the upper reaches of the Toccoa River, especially in the Suches area were flooding numerous roads and threatening bridges. The Coosa Creek just west of Blairsville flooded residential yards and briefly entered a home.
Flash Flood, Towns
- When
- July 3, 6:12 PM EST to 10:30 PM EST
- Where
- Towns County, 0.93 mi NW of Gumlog to 1.41 mi S of Gumlog
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 34.981, -83.930
The emergency manager reported four roads west and northwest of Young Harris were closed due to flooding. Crooked Creek washed out a culvert pipe at Settlement Road and Byers Creek washed out a culvert pipe at Crisp Road. Winchester Creek flooded portions of Winchester Creek Road and Crane Creek flooded portions of Kerby Road which made them completely impassable.
Flash Flood, Baldwin
- When
- July 3, 7:30 PM EST to 9:30 PM EST
- Where
- Baldwin County, 0.5 mi S of Scottsboro to 1.75 mi NE of Hardwick
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.013, -83.230
The public reported water from Reedy Creek coming out of its banks and flowing across a portion of Georgia Highway 29 or Irwinton Road. This minor flooding occurred around 5 miles south of Milledgeville.
Thunderstorm Wind, Talbot
- When
- July 3, 9:45 PM EST
- Where
- Talbot County, 4.84 mi N of Ypsilanti
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.820, -84.420
The public reported several trees down on Highway 36 along the Talbot/Upson County line.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 3, 20133 deaths · 3 injured · 1 event
- Flash Flood and Flooding in Virginia, July 3 to 5, 20132 deaths · $300 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Florida, July 3 to 6, 2013$39 million · 60 kt wind · 39 events
- Flash Flooding and Flooding in North Carolina, July 3 to 4, 2013$3.1 million · 7 events
- Flash Flooding and Flood in Vermont, July 3 to 4, 2013$1.5 million · 4 events
- Flooding and Hail in New York, July 3, 2013$115,000 · 1 in hail · 14 events
- Flood and Hail in New Mexico, July 3 to 4, 2013$110,000 · 1.75 in hail · 14 events
- Flash Flood in New York, July 3, 2013$125,000 · 1 event
- Hail and Damaging Wind in Missouri, July 3 to 5, 2013$51,000 · 1 in hail · 7 events
- Flash Flood in Maine, July 3, 2013$50,000 · 1 event
- Damaging Winds and Lightning Strike in Utah, July 3 to 8, 2013$20,000 · 63 kt wind · 18 events
- Flood in Illinois, July 3 to 4, 2013$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456583, 456591, 456612, 467858, 456643, 456687, 456673, 456832, 456819, 467857.